Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 270, NWS Atlanta, GA

July 1, 20234 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 1, 2023, 7:42 PM EDT for 4 counties in Georgia. It was in force for 48 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2023, 7:42 PM EDT (23:42 UTC)
Expired
Jul 1, 2023, 8:30 PM EDT
In force
48 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Banks County, GA, Clarke County, GA, Jackson County, GA, Madison County, GA

The radar

The Atlanta radar (KFFC), 136 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 7:48 PM EDTTSTM WND DMG1 Nne Sanford, GATree down at Nowhere Rd and Leon Ellis Rd.
Jul 1, 7:50 PM EDTTSTM WND DMG3 N Diamond Hill, GATre down at Moons Grove Church Rd and Johnnie Chandler Rd.
Jul 1, 7:50 PM EDTTSTM WND DMG3 W Danielsville, GATree down at Booger Hill Rd and Hunt Rd.
Jul 1, 7:50 PM EDTTSTM WND DMGNeese, GATree down on Willis Glenn Rd and Diamond Hill Neese Rd.
Jul 1, 7:55 PM EDTTSTM WND DMG1 Wsw Hull, GADamage to the roof of a home on the 3000 block of Lawton Lane.
Jul 1, 8:00 PM EDTTSTM WND DMGWinterville, GANumerous reports of trees and powerlines down on roads and houses in the Winterville area.
Jul 1, 8:02 PM EDTTSTM WND DMG2 W Winterville, GATree down at Winterville Rd and Sartain Dr.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

953 
WUUS52 KFFC 012342
SVRFFC
GAC011-059-157-195-020030-
/O.NEW.KFFC.SV.W.0270.230701T2342Z-230702T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
742 PM EDT Sat Jul 1 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Banks County in northeastern Georgia...
  Clarke County in northeastern Georgia...
  Eastern Jackson County in northeastern Georgia...
  Western Madison County in northeastern Georgia...

* Until 830 PM EDT.

* At 742 PM EDT, severe thunderstorms were located along a line
  extending from Banks Crossing to near Nicholson to Bear Creek
  Reservoir, moving east at 5 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Commerce, Danielsville, Athens, Arcade, Nicholson, Winterville,
  Bogart, Colbert, Ila, Hull, Whitehall, Athens-Clarke County,
  Westgate Park, Diamond Hill, Beechwood Hills, Oconee Heights,
  Barretts Mill, Banks Crossing, James Holland Youth Sports Cmpx and
  Pocataligo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3424 8334 3426 8330 3424 8324 3409 8318
      3401 8323 3400 8327 3398 8327 3396 8326
      3388 8331 3389 8337 3393 8342 3393 8350
      3397 8354 3402 8356 3411 8351 3426 8353
      3428 8335
TIME...MOT...LOC 2342Z 268DEG 5KT 3424 8347 3408 8346 3398 8353 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
022 
WWUS52 KFFC 020010
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
810 PM EDT Sat Jul 1 2023

GAC011-020020-
/O.CAN.KFFC.SV.W.0270.000000T0000Z-230702T0030Z/
Banks GA-
810 PM EDT Sat Jul 1 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BANKS COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3424 8324 3409 8318 3401 8323 3400 8327
      3398 8327 3397 8326 3395 8328 3394 8327
      3388 8331 3389 8337 3393 8342 3394 8346
      3398 8347 3410 8341 3419 8340 3426 8330
TIME...MOT...LOC 0010Z 267DEG 7KT 3424 8339 3408 8338 3398 8345 

$$

GAC059-157-195-020030-
/O.CON.KFFC.SV.W.0270.000000T0000Z-230702T0030Z/
Clarke GA-Jackson GA-Madison GA-
810 PM EDT Sat Jul 1 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CLARKE...SOUTHEASTERN JACKSON AND WESTERN MADISON COUNTIES...

At 810 PM EDT, severe thunderstorms were located along a line
extending from near Banks Crossing to near Nicholson to Westgate
Park, moving east at 10 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Danielsville, Athens, Nicholson, Winterville, Colbert, Ila, Hull,
Athens-Clarke County, Whitehall, Westgate Park, James Holland Youth
Sports Cmpx, Pocataligo, Diamond Hill, Beechwood Hills, Sandy Creek
Recreation Area, Oconee Heights, Barretts Mill, State Botanical
Garden Of Ga and Neese.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3424 8324 3409 8318 3401 8323 3400 8327
      3398 8327 3397 8326 3395 8328 3394 8327
      3388 8331 3389 8337 3393 8342 3394 8346
      3398 8347 3410 8341 3419 8340 3426 8330
TIME...MOT...LOC 0010Z 267DEG 7KT 3424 8339 3408 8338 3398 8345 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
307 
WWUS52 KFFC 020024
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
824 PM EDT Sat Jul 1 2023

GAC157-020034-
/O.CAN.KFFC.SV.W.0270.000000T0000Z-230702T0030Z/
Jackson GA-
824 PM EDT Sat Jul 1 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3424 8324 3409 8318 3401 8323 3400 8327
      3397 8326 3395 8328 3394 8327 3388 8331
      3389 8337 3393 8342 3394 8346 3398 8347
      3400 8346 3404 8336 3405 8339 3412 8336
      3416 8336 3419 8340 3426 8330
TIME...MOT...LOC 0024Z 268DEG 5KT 3424 8337 3408 8336 3398 8343 

$$

GAC059-195-020030-
/O.CON.KFFC.SV.W.0270.000000T0000Z-230702T0030Z/
Clarke GA-Madison GA-
824 PM EDT Sat Jul 1 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CLARKE AND WESTERN MADISON COUNTIES...

At 824 PM EDT, severe thunderstorms were located along a line
extending from near Banks Crossing to near Neese to Oconee Heights,
moving east at 5 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Danielsville, Athens, Winterville, Colbert, Ila, Hull, Athens-Clarke
County, Whitehall, Westgate Park, James Holland Youth Sports Cmpx,
Pocataligo, Diamond Hill, Beechwood Hills, Sandy Creek Recreation
Area, Oconee Heights, Barretts Mill, State Botanical Garden Of Ga and
Neese.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3424 8324 3409 8318 3401 8323 3400 8327
      3397 8326 3395 8328 3394 8327 3388 8331
      3389 8337 3393 8342 3394 8346 3398 8347
      3400 8346 3404 8336 3405 8339 3412 8336
      3416 8336 3419 8340 3426 8330
TIME...MOT...LOC 0024Z 268DEG 5KT 3424 8337 3408 8336 3398 8343 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:45 PM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jul 1, 3:45 PM EDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
345 PM EDT Sat Jul 1 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Sunday)
Issued at 251 PM EDT Sat Jul 1 2023

Current radar loop shows showers and thunderstorms beginning to
pop across N GA this afternoon. These showers are associated with
a short wave moving East to Southeast across TN/Northern AL. With
NW flow over the area these storms will continue to move SE
fairly similar to yesterdays storm event. With plenty of moisture
in the atmosphere, Temps in the 90s, and SB capes ranging from
3000 to 6000 j/kg range we may be in store for some very strong
to severe storms as they move into central GA later this
afternoon/evening. Looks like the biggest threats will be strong
gusty winds, frequent lightning, and some hail. Shear values are
very low with this pattern so not expecting any tornadic threats.
These storms should weaken and diminish after sunset but with
continues NW Flow and another wave expected Sunday we could be
seeing another day of afternoon storms tomorrow.

Sunday has potential to be even warmer as the main upper level
ridge continues to shift east. Heat indices are again expected to
get up into the 100 to 110 range across the area so will continue
with the current heat advisory through Sunday evening.

01

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 251 PM EDT Sat Jul 1 2023

Long term begins Sunday evening with an upper level ridge centered
over the area beginning to break down giving way to zonal flow.
Generally west to southwesterly flow, warm temperatures and
dewpoints in the upper 70's will be common through the long term.
Given the warm temperatures and abundant moisture, diurnally driven
convection will be possible each afternoon and evening as weak
disturbances traverse the main flow with a focus across north GA
where a stalled frontal boundary will linger. While rain chances
remain in the forecast each day, rain will be hit or miss for most
locations resulting in 5 day rainfall totals of under an inch. In
term of severe weather the risk remains low at this time a rumble of
thunder is likely with a few storms becoming strong.

High temperatures in the 90s will be common each day through Friday
with lows barely falling into the upper 60s and 70s. Heat indices
of 100F-108F degrees will also be common across central GA Monday
through Thursday.

Friday/Saturday...a weak mid level troughs begin to impact the
region. In response to the aforementioned trough moving towards
the Deep South from the west heights will fall as southerly flow
deepens and begins to advect more moisture into the area. Pws of
over an inch and a half will remain common across the FA. This set
up will promote an increased in showers and thunderstorms along
and ahead of a weak cold front. Some of these storms could become
strong to severe. frontal boundary begins to move into NW GA. As
the day progresses and the front moves eastward precip will
increase. SBCAPEs remain modest for this set up and only encroach
upon our southern counties. Have included a mention of thunder
starting Thursday afternoon through Friday from Macon southward.

28

&&

.AVIATION...
(18Z TAFS)
Issued at 128 PM EDT Sat Jul 1 2023

Ceilings are VFR but clouds are increasing as showers are
beginning to pop across AL/TN. We should see these storms pop
across GA in the next few hours and then begin to affect the TAF
sites by 22z-23z. Will see isolated to scattered storms across the
area through 02-03z then they should diminish with clouds
clearing overnight as well. Will see almost a repeat Sunday with
the timing of afternoon storms but not a s confident with the
coverage. VSBYS should stay VFR except in and around and
convective activity. Winds will stay mainly out of the NW to SW in
the 3-10kt range. May see some higher gust with afternoon storms.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  95  73  93 /  20  30  30  40
Atlanta         73  95  75  92 /  20  30  40  50
Blairsville     67  89  66  85 /  30  50  50  50
Cartersville    72  96  71  91 /  30  40  40  50
Columbus        75  98  76  95 /  20  40  30  50
Gainesville     72  93  73  91 /  20  30  40  40
Macon           73  98  75  96 /  20  30  30  50
Rome            72  96  73  91 /  30  50  50  50
Peachtree City  72  96  73  93 /  20  30  30  50
Vidalia         75  97  76  97 /  10  30  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until midnight EDT Sunday night for GAZ001>005-011-
012-019>025-027-030>039-041>062-066>076-078>086-089>098-102>113.

&&

SHORT TERM...01
LONG TERM....28
AVIATION...01
Hazardous weather outlook, Jul 1, 6:59 PM EDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
659 PM EDT Sat Jul 1 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-022300-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
659 PM EDT Sat Jul 1 2023

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

Scattered to numerous thunderstorms are expected across central
and portions of north Georgia this evening. The primary threat
with any stronger storms that form will be damaging wind gusts,
hail, frequent lightning, and isolated flash flooding from heavy
rainfall.

A Heat Advisory is in effect for much of north and central Georgia
today, with heat index values of as high as 105 being observed.
If spending time outdoors, be sure to stay hydrated, wear
lightweight clothing, and take plenty of time to rest.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Hot and humid conditions will lead to elevated heat index values
between 100-110 degrees across portions of the forecast area from
Sunday through Thursday. A Heat Advisory is in effect for the
majority of north and central Georgia from 8AM Saturday through
midnight Sunday.

Additionally, scattered to numerous afternoon and evening
thunderstorms are possible each day Sunday through Thursday. Some
storms may become strong to severe with damaging wind gusts,
large hail, frequent lightning, and locally heavy rainfall
leading to isolated flash flooding being the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jul 1, 7:19 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
719 PM EDT Sat Jul 1 2023

GAZ035-047>049-012330-
Morgan GA-Walton GA-Barrow GA-Newton GA-
719 PM EDT Sat Jul 1 2023

...A strong thunderstorm will impact portions of southern Barrow,
northwestern Morgan, Walton and northeastern Newton Counties through
730 PM EDT...

At 704 PM EDT, a strong thunderstorm was over Campton, or near
Monroe, moving south at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Monroe, Covington, Social Circle, Oxford, Walnut Grove, Rutledge,
Bostwick, Between, Good Hope, Jersey, Ebenezer, Nicholasville, Hard
Labor Creek State Park, Brick Store, Pannell, Campton, Herndonville
and Gratis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3386 8358 3384 8356 3382 8353 3381 8351
      3357 8353 3354 8373 3365 8391 3393 8375
TIME...MOT...LOC 2304Z 005DEG 8KT 3386 8373

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 1, 7:19 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
719 PM EDT Sat Jul 1 2023

GAZ091-102>104-012345-
Stewart GA-Sumter GA-Marion GA-Webster GA-
719 PM EDT Sat Jul 1 2023

...Strong thunderstorms will impact portions of southeastern Marion,
east central Stewart, Webster and southwestern Sumter Counties
through 745 PM EDT...

At 719 PM EDT, a line of strong thunderstorms was along a line
extending from Draneville to Bridges Crossroad, and moving south at
15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Preston, Richland, Plains, Weston, Seminole, Friendship, Church Hill,
Centerpoint, Dumas, Draneville and Leveretts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3197 8444 3193 8444 3192 8446 3192 8459
      3214 8470 3228 8445 3221 8443 3220 8443
      3218 8442 3217 8443 3217 8441 3192 8433
      3192 8434 3187 8434
TIME...MOT...LOC 2319Z 022DEG 11KT 3219 8450 3175 8433

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 1, 7:21 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Sat Jul 1 2023

GAZ091-012345-
Marion GA-
721 PM EDT Sat Jul 1 2023

...A strong thunderstorm will impact portions of northern Marion
County through 745 PM EDT...

At 721 PM EDT, a strong thunderstorm was near Oakland, or 9 miles
northwest of Buena Vista, moving south at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Buena Vista, Brantley, Marion Estates, Oakland and Zellobee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3227 8465 3247 8466 3248 8466 3252 8453
      3233 8442
TIME...MOT...LOC 2321Z 340DEG 11KT 3244 8459

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 1, 7:25 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
725 PM EDT Sat Jul 1 2023

GAZ024-025-027-035>037-020000-
Madison GA-Banks GA-Jackson GA-Barrow GA-Clarke GA-Oconee GA-
725 PM EDT Sat Jul 1 2023

...Strong thunderstorms will impact portions of northeastern Oconee,
east central Barrow, southeastern Banks, Clarke, eastern Jackson and
western Madison Counties through 800 PM EDT...

At 725 PM EDT, a line of strong thunderstorms was along a line
extending from Banks Crossing to Statham, and moving east at 25 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Jefferson, Commerce, Watkinsville, Danielsville, Athens, Statham,
Arcade, Nicholson, Winterville, Bogart, Colbert, Ila, Hull,
Whitehall, Athens-Clarke County, Westgate Park, Diamond Hill,
Beechwood Hills, Oconee Heights and Barretts Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3429 8337 3426 8334 3424 8334 3426 8330
      3425 8327 3425 8320 3424 8318 3404 8321
      3401 8323 3400 8327 3398 8327 3396 8326
      3395 8328 3394 8327 3382 8334 3395 8361
      3431 8350
TIME...MOT...LOC 2325Z 290DEG 22KT 3426 8348 3396 8357

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 1, 7:30 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
730 PM EDT Sat Jul 1 2023

GAZ083-094-095-020000-
Peach GA-Houston GA-Twiggs GA-
730 PM EDT Sat Jul 1 2023

...A strong thunderstorm will impact portions of southwestern Twiggs,
east central Peach and central Houston Counties through 800 PM EDT...

At 730 PM EDT, a strong thunderstorm was over Houston Lake, or near
Perry, moving southeast at 5 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Perry, Warner Robins, Centerville, Robins AFB, Sand Bed, Houston
Lake, Bonaire, Kathleen, Lakewood and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3258 8380 3266 8366 3251 8347 3240 8360
      3238 8373
TIME...MOT...LOC 2330Z 325DEG 4KT 3254 8367

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 1, 7:33 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Sat Jul 1 2023

GAZ090-102-020000-
Chattahoochee GA-Stewart GA-
733 PM EDT Sat Jul 1 2023

...A strong thunderstorm will impact portions of southeastern
Chattahoochee and northeastern Stewart Counties through 800 PM EDT...

At 733 PM EDT, a strong thunderstorm was over Jamestown/South Fort
Moore, or near Cusseta, moving south at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cusseta, Christopher, Brooklyn, Jamestown/South Fort Moore, Renfroe,
Louvale and Manta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3214 8491 3225 8492 3226 8489 3228 8492
      3231 8492 3235 8473 3224 8466 3223 8466
      3223 8465 3221 8464 3219 8464 3213 8477
TIME...MOT...LOC 2333Z 341DEG 9KT 3228 8482

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:40 PM EDTSpecial Weather StatementFFCChattooga35 min
Jul 1, 3:22 PM EDTSpecial Weather StatementFFCChattooga38 min
Jul 1, 3:38 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd37 min
Jul 1, 3:42 PM EDTSpecial Weather StatementFFCWhite33 min
Jul 1, 3:45 PM EDTSpecial Weather StatementFFCWalker30 min
Jul 1, 3:59 PM EDTSpecial Weather StatementFFCDade31 min
Jul 1, 4:05 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield25 min
Jul 1, 4:14 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd31 min
Jul 1, 4:21 PM EDTSpecial Weather StatementFFCPolk24 min
Jul 1, 4:25 PM EDTSpecial Weather StatementFFCChattooga35 min
Jul 1, 4:30 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Walker, Whitfield30 min
Jul 1, 4:44 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Polk31 min
Jul 1, 4:45 PM EDTSpecial Weather StatementFFCJasper30 min
Jul 1, 4:57 PM EDTFlash Flood WarningFFCChattooga, Walker4 hr
Jul 1, 4:58 PM EDTSevere Thunderstorm WarningFFCCatoosa, Whitfield29 min
Jul 1, 4:59 PM EDTSpecial Weather StatementFFCGordon31 min
Jul 1, 5:07 PM EDTSevere Thunderstorm WarningFFCJasper, Newton38 min
Jul 1, 5:09 PM EDTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk51 min
Jul 1, 5:11 PM EDTSevere Thunderstorm WarningFFCGordon, Murray34 min
Jul 1, 5:12 PM EDTSpecial Weather StatementFFCGordon33 min
Jul 1, 5:19 PM EDTSpecial Weather StatementFFCWhite26 min
Jul 1, 5:24 PM EDTSpecial Weather StatementFFCMurray36 min
Jul 1, 5:40 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Newton, Rockdale32 min
Jul 1, 5:41 PM EDTSpecial Weather StatementFFCCherokee, Fannin, Gilmer, Pickens34 min
Jul 1, 5:43 PM EDTSpecial Weather StatementFFCHaralson32 min
Jul 1, 5:55 PM EDTSpecial Weather StatementFFCWhite35 min
Jul 1, 5:58 PM EDTSpecial Weather StatementFFCSchley32 min
Jul 1, 6:06 PM EDTSpecial Weather StatementFFCLumpkin24 min
Jul 1, 6:18 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Sumter27 min
Jul 1, 6:19 PM EDTSpecial Weather StatementFFCLumpkin, Towns, Union, White26 min
Jul 1, 6:29 PM EDTSpecial Weather StatementFFCJackson31 min
Jul 1, 6:34 PM EDTSpecial Weather StatementFFCHall26 min
Jul 1, 6:43 PM EDTSpecial Weather StatementFFCWebster32 min
Jul 1, 6:46 PM EDTSpecial Weather StatementFFCTowns, White29 min
Jul 1, 6:48 PM EDTSpecial Weather StatementFFCSchley27 min
Jul 1, 7:04 PM EDTSpecial Weather StatementFFCWalton26 min
Jul 1, 7:19 PM EDTSpecial Weather StatementFFCWalton11 min
Jul 1, 7:19 PM EDTSpecial Weather StatementFFCWebster26 min
Jul 1, 7:21 PM EDTSpecial Weather StatementFFCMarion24 min
Jul 1, 7:25 PM EDTSpecial Weather StatementFFCClarke, Madison35 min
Jul 1, 7:30 PM EDTSpecial Weather StatementFFCHouston30 min
Jul 1, 7:33 PM EDTSpecial Weather StatementFFCChattahoochee27 min
Jul 1, 7:44 PM EDTSpecial Weather StatementFFCTroup31 min
Jul 1, 7:48 PM EDTSpecial Weather StatementFFCMarion27 min
Jul 1, 7:57 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.